Finance and Stochastics

, Volume 12, Issue 2, pp 219–244

Dynamic risk measures: Time consistency and risk measures from BMO martingales

Article

Abstract

Time consistency is a crucial property for dynamic risk measures. Making use of the dual representation for conditional risk measures, we characterize the time consistency by a cocycle condition for the minimal penalty function.

Taking advantage of this cocycle condition, we introduce a new methodology for the construction of time-consistent dynamic risk measures. Starting with BMO martingales, we provide new classes of time-consistent dynamic risk measures. These families generalize those obtained from backward stochastic differential equations. Quite importantly, starting with right-continuous BMO martingales, this construction naturally leads to paths with jumps.

Keywords

Dynamic risk measures Conditional risk measures Time consistency BMO martingales 

Mathematics Subject Classification (2000)

91B30 91B70 60G44 28A20 46A20 

JEL

D81 D52 C61 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Artzner, P., Delbaen, F., Eber, J.-M., Heath, D.: Coherent measures of risk. Math. Finance 3, 203–228 (1999) CrossRefMathSciNetGoogle Scholar
  2. 2.
    Artzner, P., Delbaen, F., Eber, J.-M., Heath, D., Ku, H.: Coherent multiperiod risk adjusted values and Bellman’s principle. Ann. Oper. Res. 152, 5–22 (2007) CrossRefMathSciNetGoogle Scholar
  3. 3.
    Barrieu, P., El Karoui, N.: Pricing, hedging and optimally designing derivatives via minimization of risk measures. In: Carmona, R. (ed.) Volume on Indifference Pricing. Princeton University Press (forthcoming), http://stats.lse.ac.uk/barrieu/
  4. 4.
    Bion-Nadal, J.: Conditional risk measure and robust representation of convex conditional risk measures. Preprint CMAP 557 (2004), http://www.cmap.polytechnique.fr/~bionnada/
  5. 5.
    Bion-Nadal, J.: Time-consistent dynamic risk processes. Càdlàg modification. ArXiv-math.0607212 (2006, submitted), http://arxiv.org/abs/math/0607212
  6. 6.
    Cheridito, P., Kupper, M.: Time consistency of indifference prices and monetary utility functions. Preprint (2006), http://www.math.ethz.ch/~kupper/
  7. 7.
    Cheridito, P., Delbaen, F., Kupper, M.: Dynamic monetary risk measures for bounded discrete time processes. Electron. J. Probab. 11, 57–106 (2006) MathSciNetGoogle Scholar
  8. 8.
    Coquet, F., Hu, Y., Mémin, J., Peng, S.: Filtration consistent non linear expectations and related g-expectations. Probab. Theory Relat. Fields 123, 1–27 (2002) MATHCrossRefGoogle Scholar
  9. 9.
    Delbaen, F.: The structure of m-stable sets and in particular of the set of risk neutral measures. In: Séminaire de Probabilités XXXIX. Lecture Notes in Mathematics, vol. 1874, pp. 215–258 (2006) Google Scholar
  10. 10.
    Detlefsen, K., Scandolo, G.: Conditional and dynamic convex risk measures. Finance Stoch. 9, 539–561 (2005) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Doléans-Dade, C., Meyer, P.A.: Une caractérisation de BMO. In: Séminaire de Probabilités XI, Université de Strasbourg. Lecture Notes in Mathematics, vol. 581, pp. 382–389 (1977) Google Scholar
  12. 12.
    Doléans-Dade, C., Meyer, P.A.: Inégalités de normes avec poids. In: Séminaire de Probabilités XIII, Université de Strasbourg. Lecture Notes in Mathematics, vol. 721, pp. 313–331 (1979) Google Scholar
  13. 13.
    Föllmer, H., Penner, I.: Convex risk measures and the dynamics of their penalty functions. Stat. Decis. 24, 61–96 (2006) MATHCrossRefGoogle Scholar
  14. 14.
    Föllmer, H., Schied, A.: Convex measures of risk and trading constraints. Finance Stoch. 6, 429–447 (2002) MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Föllmer, H., Schied, A.: Stochastic Finance, An Introduction in Discrete Time. De Gruyter Studies in Mathematics, vol. 27 (2002) Google Scholar
  16. 16.
    Frittelli, M., Rosazza Gianin, E.: Putting order in risk measures. J. Bank. Finance 26, 1473–1486 (2002) CrossRefGoogle Scholar
  17. 17.
    Frittelli, M., Rosazza Gianin, E.: Dynamic convex risk measures. In: Szego, G. (ed.) Risk Measures for the 21st Century, pp. 227–248. Wiley Finance, New York (2004), Chap. 12 Google Scholar
  18. 18.
    Jobert, A., Rogers, L.C.G.: Valuations and dynamic convex risk measures. Preprint ArXiv:07090232 (2007), http://arxiv.org/abs/0709.0232, Math. Finance (to appear)
  19. 19.
    Kazamaki, N.: Continuous Exponential Martingales and BMO. Lecture Notes in Mathematics, vol. 1579 (1994) Google Scholar
  20. 20.
    Klöppel, S., Schweizer, M.: Dynamic utility indifference valuation via convex risk measures. Math. Finance 17, 599–627 (2007) CrossRefMathSciNetGoogle Scholar
  21. 21.
    Lepingle, D., Mémin, J.: Sur l’intégrabilité uniforme des martingales exponentielles. Z. Wahrsch. Verw. Geb. 42, 175–203 (1978) MATHCrossRefGoogle Scholar
  22. 22.
    Meyer, P.A.: Un cours sur les intégrales stochastiques, Chapter V: Les espaces H 1 et BMO. In: Séminaire de Probabilités X, Université de Strasbourg. Lecture Notes in Mathematics, vol. 511 (1976) Google Scholar
  23. 23.
    Neveu, J.: Discrete Parameter Martingales. North Holland, Amsterdam (1974) Google Scholar
  24. 24.
    Peng, S.: Backward SDE and related g-expectations. In: El Karoui, N., Mazliak, L. (eds.) Backward Stochastic Differential Equations. Pitman Res. Notes Math. Ser., vol. 364, pp. 7–26. Longman, Harlow (1997) Google Scholar
  25. 25.
    Peng, S.: Nonlinear expectations, nonlinear evaluations and risk measures. In: Frittelli, M., Runggaldier, W. (eds.) Stochastic Methods in Finance. Lecture Notes in Mathematics, vol. 1856, pp. 165–253. Springer, New York (2004) Google Scholar
  26. 26.
    Protter, P.: Stochastic Integration and Differential Equations. Springer, New York (1992) Google Scholar
  27. 27.
    Rouge, R., El Karoui, N.: Pricing via utility maximization and entropy. Math. Finance 10, 259–276 (2000) MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Riedel, F.: Dynamic coherent risk measures. Stoch. Process. Appl. 112, 185–200 (2004) MATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Rosazza Gianin, E.: Risk measures via g-expectations. Insur. Math. Econ. 9, 19–34 (2006) CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Centre de Mathématiques Appliquées (CMAP, UMR CNRS 7641)Ecole PolytechniquePalaiseau cedexFrance

Personalised recommendations